MAUDE Adverse Event Report: COCHLEAR LIMITED NUCLEUS 24; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LIMITED NUCLEUS 24; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI24M
Medical Device Problem Codes Therapeutic or Diagnostic Output Failure (3023); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced poor performance with the device.The device was explanted on (b)(6) 2025 due to need of mri scan.It is unknown if there are plans to re-implant the patient as of the date of this report.
 
Additional Manufacturer Narrative
Correction: date of explant is (b)(6) 2025 not (b)(6) 2025 as previously reported.Device analysis report attached.

Brand Name
NUCLEUS 24
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LIMITED
1 university avenue
macquarie university
nsw 2109
AS  2109
Manufacturer (Section G)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
hemavathi muniesparan
unit ug-1, vertical podium
no. 8 jalan kerinchi,
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key22684568
Report Number6000034-2025-02717
Device Sequence Number8937291
Product Code MCM
UDI-Device Identifier09321502003216
UDI-Public(01)09321502003216(11)090721(17)110720
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/20/2011
Device Model NumberCI24M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR
Patient SexFemale